MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (WG) 16-17-18; BALLOON DILATATION CATHETER

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (WG) 16-17-18; BALLOON DILATATION CATHETER
Model Number BD-410X-1855
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An olympus representative reported on behalf of the customer that when using an ezdilate balloon dilator, the white tip on the end "blew off" inside the patient.The piece was retrieved but the dilatation portion of the procedure was unable to be performed.The procedure was completed but the therapeutic portion will be rescheduled for a later date.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the tip of the device was confirmed to be broken.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, although the tip was confirmed to be broken, the root cause could not be determined.This supplemental report includes an update to d9 and h3 from the initial medwatch.Also, additional information has been added to h4.Olympus will continue to monitor field performance for this device.

Brand Name
EZDILATE BALLOON DILATOR (WG) 16-17-18
Common Device Name
BALLOON DILATATION CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18320236
Report Number3003790304-2023-00447
Device Sequence Number12621863
Product Code FGE
UDI-Device Identifier00821925033269
UDI-Public00821925033269
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K180086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-410X-1855
Device Lot Number387794
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown